Acute fatal myeloencephalopathy after combined intrathecal chemotherapy in a child with acute lymphoblastic leukemia.
- Published Article
Medical and pediatric oncology
- Publication Date
Jan 01, 1991
We report a case of a fatal toxic encephalomyelopathy in a 12-year-old girl due to prophylactic intrathecal injection of methotrexate and cytosine arabinoside, with a characteristic progressive symptomatology leading to death after 28 days. The location and type of neuropathological changes support the hypothesis of a direct toxic effect of methotrexate and/or cytosine arabinoside on structures directly exposed to the cerebrospinal fluid.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 07/02/2016 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/2023567